A case of pediatric age anticholinergic intoxication due to accidental Datura stramonium ingestion admitting with visual hallucination
Type of Spiritual Experience
A description of the experience
Turk J Pediatr. 2014 May-Jun;56(3):313-5.
A case of pediatric age anticholinergic intoxication due to accidental Datura stramonium ingestion admitting with visual hallucination.
Şanlıdağ B1, Derinöz O, Yıldız N.
- 1Department of Pediatrics, Gazi University Faculty of Medicine, Ankara, Turkey. firstname.lastname@example.org.
Datura stramonium (DS) is a hallucinogenic plant that can produce anticholinergic toxicity because of its significant concentrations of toxic alkaloids, such as atropine, hyoscyamine, and scopolamine.
DS grows in both rural and urban areas in Turkey. Clinical findings of toxicity are similar to those of atropine toxicity.
DS abuse is common among adolescents because of its hallucinatory effects. However, accidental DS poisoning from contaminated food is very rare. Accidental poisonings are commonly seen among children. Children are more prone to the toxic effects of atropine; ingestion of even a small amount can cause serious central nervous system symptoms.
Treatment is supportive; antidote treatment is given rarely. An eight-year-old male with accidental DS poisoning who presented to the Pediatric Emergency Department with aggression, agitation, delirium, and visual hallucinations is reported.